Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 54, NWS Milwaukee, WI

June 19, 2012

NWS Milwaukee, WI issued this small craft advisory at Jun 19, 2012, 9:29 PM CDT. It took effect at Jun 20, 2012, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2012, 9:29 PM CDT (02:29 UTC)
In effect from
Jun 20, 2012, 7:00 AM CDT
Expired
Jun 20, 2012, 10:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WHUS73 KMKX 200229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CDT TUE JUN 19 2012

...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN...

.BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD
FRONT FOR WEDNESDAY AND WEDNESDAY EVENING. THE COLD FRONT WILL PASS
ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING.

LMZ643>646-201030-
/O.NEW.KMKX.SC.Y.0054.120620T1200Z-120621T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 PM CDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT
WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: WAVES 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
5 follow-up statements
190 
WHUS73 KMKX 200847
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT WED JUN 20 2012

...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN...

.BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD
FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL
PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING.

LMZ643>646-201700-
/O.CON.KMKX.SC.Y.0054.120620T1200Z-120621T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
347 AM CDT WED JUN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM CDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

KAPELA

WWW.WEATHER.GOV/MKX
258 
WHUS73 KMKX 201347
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 AM CDT WED JUN 20 2012

...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN...

.BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD
FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL
PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING.

LMZ643>646-202200-
/O.CON.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
847 AM CDT WED JUN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
288 
WHUS73 KMKX 202025
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT WED JUN 20 2012

...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN...

.BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD
FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL
PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING.

LMZ643>646-210300-
/O.CON.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CDT WED JUN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
334 
WHUS73 KMKX 202035 AAA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT WED JUN 20 2012

...ANOTHER BREEZY DAY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN...

.BREEZY SOUTHWEST WINDS WILL PREVAIL AHEAD OF AN APPROACHING COLD
FRONT FOR TODAY AND EARLY WEDNESDAY EVENING. THE COLD FRONT WILL
PASS ACROSS LAKE MICHIGAN EARLY THURSDAY MORNING.

LMZ643>646-210300-
/O.CON.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT WED JUN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WIMBERLEY

WWW.WEATHER.GOV/MKX
165 
WHUS73 KMKX 210259
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 PM CDT WED JUN 20 2012


LMZ643>646-210400-
/O.EXP.KMKX.SC.Y.0054.000000T0000Z-120621T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
959 PM CDT WED JUN 20 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 
SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL PREVAIL THE REMAINDER OF
THE NIGHT. WAVES WILL BE 2 TO 4 FEET. 


$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 2:43 PM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jun 19, 2:43 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT TUE JUN 19 2012

.SHORT TERM...

TONIGHT - CONFIDENCE...MEDIUM
WARM AND HUMID FLOW WILL PERSIST. FOCUSING MECHANISMS WELL TO OUR
NORTH AND WEST. EXPECT A VERY WARM NIGHT WITH LOWS CLOSER TO THE
WARMER 3 HOURLY MOS VALUES.

WEDNESDAY - CONFIDENCE...MEDIUM
PREFER THE NAM/ECMWF SOLUTION WITH RESPECT TO QPF/925 TEMPS. GFS
APPEARS TO BE PREMATURELY CONVECTING WHICH IS RESULTING IN A COOLER
PROFILE. IN THE CASE OF THE FORMER BOTH MODELS SHOWING HOT THERMAL
RIDGE WITH 925 TEMPS AROUND 27-28C AND WITH DECENT MIXING...TEMPS
COULD SOAR WELL INTO THE MID 90S...ESPECIALLY IN THE EAST WHERE LACK
OF DEBRIS COULD FAVOR THE WARMER NUMBERS. FRONTAL CONVERGENCE AND
BEST DCVA EXPECTED TO STAY LARGELY WEST OF THE CWA THROUGH THE
AFTERNOON. WILL STILL CARRY SOME POPS IN THE WEST TO BLEND WITH
SURROUNDING OFFICES BUT BACKED OFF A BIT MORE ESPECIALLY AFTER
SEEING THE 12Z ECMWF. POTENTIAL FOR MORE CUMULUS AGAIN AS EVIDENCED
BY DOWNSTREAM TRENDS ON VIS IMAGERY SHOWING INCREASED CU FORMATION.

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

THE MAIN NORTHERN STREAM SHORTWAVE MOVES ACROSS THE LAKE SUPERIOR
REGION WEDNESDAY EVENING WITH THE TROUGH AXIS EXTENDING SOUTH INTO
SOUTHERN WISCONSIN LATE WEDNESDAY NIGHT. THE 125 KNOT 250 JET MAX
REACHES TO THE NORTH OF LAKE SUPERIOR BY MIDNIGHT WEDNESDAY NIGHT.
WEAK UPPER DIVERGENCE SPREADS MAINLY INTO SOUTH CENTRAL WISCONSIN.

THE WEAK TO MODERATE 700 MB UPWARD MOTION SPLITS...WITH ONE AREA
HEADING OFF TO THE NORTH CLOSER TO THE JET...WITH THE OTHER AROUND
EASTERN IOWA CLOSER TO THE BETTER THERMODYNAMICS. THE 850 MB WIND
MAX OF 40 KNOTS EXTENDS ACROSS SOUTHERN WISCONSIN FOR MUCH OF THE
NIGHT BEFORE MOVING TO THE LAKE MICHIGAN AREA BY SUNRISE THURSDAY.

THE SURFACE COLD FRONT MOVES ACROSS SOUTH CENTRAL WISCONSIN
WEDNESDAY EVENING AND EXITS THE FAR SOUTHEAST NEAR SUNRISE.
THE ZERO TO 1 KM CAPE VALUES OF NEAR 1500 J/KG EARLY WEDNESDAY
EVENING DECREASE TO 500 J/KG BY MIDNIGHT...THEN AROUND 150 J/KG
FAR SOUTHEAST AS THE FRONT EXITS. THEREFORE EXPECT SHOWERS AND
THUNDERSTORMS TO WEAKEN AS THE CAPE DIMINISHES WITH LOSS OF
HEATING. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...SO SOME
MODERATE TO HEAVY RAINFALL IS POSSIBLE MAINLY IN THE EVENING.

ON THURSDAY COOLER AND DRIER AIR WILL ENTER SOUTHERN WISCONSIN AS
HIGH PRESSURE MOVES ACROSS THE MIDWEST. THE NAM FORECAST SOUNDINGS
SHOW PRONOUNCED MID LEVEL DRYING...WITH ONLY SOME SHALLOW CUMULUS
EXPECTED ON THURSDAY.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE MEDIUM.

WITH A NORTHWEST MID/UPPER FLOW ACROSS WISCONSIN...THE MODELS
ARE IN CLOSE AGREEMENT IN BRINGING A WEAK SHORTWAVE INTO THE
WESTERN GREAT LAKES REGION SATURDAY.

THE SURFACE HIGH OVER THE MID MISSISSIPPI VALLEY FRIDAY MOVES OFF.
WITH THE BAROCLINIC ZONE ACROSS WISCONSIN A SURFACE TROUGH MOVES
ACROSS THE AREA SATURDAY...WITH THE MAIN LOW MOVING TO THE SOUTH.
BOTH THE 12Z GFS AND 00Z ECMWF HAVE BACKED OFF ON THE AMOUNT OF
PRECIPITATION WITH THE MODERATE TO HEAVY RAINFALL STAYING TO THE
SOUTHWEST AND SOUTH. THERE HAS ALSO BEEN A SLOWING TREND IN THE
ONSET OF THE PRECIPITATION CHANCES.

.LONG TERM...

.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

THE 12Z ECMWF MOVES THE SURFACE TROUGH OFF TO THE SOUTHEAST
QUICKER THAN THE 12Z GFS. THE 12Z GFS STILL LINGERS SOME LIGHT
PRECIPITATION ON SUNDAY. HOWEVER BOTH MODELS HAVE TRENDED A
LITTLE SLOWER...SO CANNOT DISCOUNT THE GFS AT THIS MOMENT.

BOTH THE 12Z GFS AND 12Z ECMWF BUILD A RATHER STRONG MID/UPPER
LEVEL RIDGE INTO THE NORTHERN HIGH PLAINS WITH A NORTHWEST
MID/UPPER FLOW ACROSS THE WESTERN GREAT LAKES. BY TUESDAY BOTH THE
GFS AND ECMWF BOTH SWING A WEAK SHORTWAVE ACROSS THE WESTERN GREAT
LAKES AROUND THE MAIN UPPER LOW OVER THE EASTERN GREAT LAKES. THIS
COULD BRING SOME CLOUDS AND AND COOLER TEMPERATURES BACK WEST INTO
EASTERN WISCONSIN.

THE 12Z GFS AND 00Z ECMWF BRINGS A SURFACE HIGH INTO THE UPPER
MISSISSIPPI VALLEY MONDAY AND INTO THE MID MISSISSIPPI VALLEY ON
TUESDAY.

&&

.AVIATION/00Z TAFS/...

VFR MAINLY SKC THROUGH THE PERIOD. FRONTAL
BOUNDARY IN THE PLAINS MAKES ONLY SLOW EASTWARD PROGRESS AS LOW
PRESSURE MOVES NORTHEAST TO NORTH OF LAKE SUPERIOR. SOUTH WINDS EASE
A BIT TONIGHT THEN RAMP BACK UP AGAIN AS MIXING KICKS IN WEDNESDAY
MORNING.

&&

.MARINE...WINDS ARE NOT MAKING IT TO CRITERIA NEEDED FOR SMALL CRAFT
ADVISORY SO WILL GO AHEAD ANC CANCEL THE HEADLINE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.

&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR
WEDNESDAY NIGHT THROUGH TUESDAY...HENTZ
Hazardous weather outlook, Jun 19, 9:00 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CDT TUE JUN 19 2012

WIZ046-047-051-052-056>060-062>072-202030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
900 PM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HEAT INDEX VALUES WILL REACH THE MID AND UPPER 90S AGAIN WEDNESDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS MAINLY NORTHWEST OF MADISON
TOWARD THE DELLS DURING THE AFTERNOON WEDNESDAY. THUNDERSTORMS ARE
LIKELY WEDNESDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-202030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 PM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

BREEZY SOUTHWEST WINDS WILL LIKELY RETURN FOR WEDNESDAY. A SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED.

THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE
SATURDAY AND SATURDAY NIGHT.

GEHRING

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.